×

zbMATH — the first resource for mathematics

Patchworking singular algebraic curves. I. (English) Zbl 1128.14019
This paper is devoted to the presentation of a general patchworking procedure to construct reduced singular complex curves having prescribed singularities and belonging to a given linear system on an algebraic surface. The patchworking procedure to construct a curve \(C\) with singularities of given type on an algebraic surface \(X\) uses a reducible surface \(X_0\) which is a degeneration of \(X\), then construct a curve \(C_0\) on \(X_0\) and prove that \(C_0\) deforms to \(C\) on \(X\).
The paper under review significantly generalizes the preceding works by the authors and others by using weaker assumptions to prove that \(C_0\) deforms to \(C\) on \(X\). In the second part of this paper [Isr. J. Math. 151, 145–166 (2006; Zbl 1128.14020)], the authors apply this general procedure to produce detailed examples.

MSC:
14H20 Singularities of curves, local rings
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Caporaso, L.; Harris, J., Counting plane curves of any genus, Inventiones Mathematicae, 131, 345-392, (1998) · Zbl 0934.14040
[2] Chen, X., Rational curves on K3 surfaces, Journal of Algebraic Geometry, 8, 245-278, (1999) · Zbl 0940.14024
[3] Chiantini, L.; Ciliberto, C., On the Severi varieties on surfaces in ℙ3, Journal of Algebraic Geometry, 8, 67-83, (1999) · Zbl 0973.14017
[4] Gompf, R. E., A new construction of symplectic manifolds, Annals of Mathematics, 142, 527-595, (1995) · Zbl 0849.53027
[5] Greuel, G.-M.; Karras, U., Families of varieties with prescribed singularities, Compositio Mathematica, 69, 83-110, (1989) · Zbl 0684.32015
[6] Greuel, G.-M.; Lossen, C., Equianalytic and equisingular families of curves on surfaces, Manuscripta Mathematica, 91, 323-342, (1996) · Zbl 0874.14021
[7] R. Hartschorne,Algebraic Geometry, Springer-Verlag, Berlin, 1977.
[8] D. Hilbert,Mathematische Probleme, Archiv der Mathematik und Physik3 (1901), 213-237 (German). · JFM 32.0084.05
[9] Itenberg, I.; Shustin, E., Singular points and limit cycles of planar polynomial vector fields, Duke Mathematical Journal, 102, 1-37, (2000) · Zbl 0953.34021
[10] Itenberg, I.; Shustin, E., Combinatorial patchworking of real pseudo-holomorphic curves, Turkish Journal of Mathematics, 26, 27-51, (2002) · Zbl 1047.14047
[11] Keilen, T.; Tyomkin, I., Existence of curves with prescribed topological singularities, Transactions of the American Mathematical Society, 354, 1837-1860, (2002) · Zbl 0996.14013
[12] T. Oda,Convex Bodies and Algebraic Geometry, Springer-Verlag, Berlin, 1988. · Zbl 0628.52002
[13] Ran, Z., Enumerative geometry of singular plane curves, Inventiones Mathematicae, 97, 447-465, (1989) · Zbl 0702.14040
[14] Shustin, E., Real plane algebraic curves with prescribed singularities, Topology, 32, 845-856, (1993) · Zbl 0845.14017
[15] Shustin, E., Critical points of real polynomials, subdivisions of Newton polyhedra and topology of real algebraic hypersurfaces, American Mathematical Society Translations, 173, 203-223, (1996) · Zbl 0883.14032
[16] Shustin, E., Gluing of singular and critical points, Topology, 37, 195-217, (1998) · Zbl 0905.14008
[17] Shustin, E., Lower deformations of isolated hypersurface singularities, Algebra i Analiz, 10, 221-249, (1999) · Zbl 0967.14002
[18] Shustin, E., Analytic order of singular and critical points, Transactions of the American Mathematical Society, 356, 953-985, (2004) · Zbl 1044.14008
[19] Shustin, E., Patchworking singular algebraic curves, non-Archimedean amoebas and enumerative geometry, A tropical approach to enumerative geometry, Algebra i Analiz, 17, 170-214, (2005)
[20] E. Shustin and I. Tyomkin,Patchworking singular algebraic curves II, Israel Journal of Mathematics, this volume. · Zbl 1128.14020
[21] Shustin, E.; Westenberger, E., Projective hypersurfaces with many singularities of prescribed types, Journal of the London Mathematical Society, 70, 609-624, (2004) · Zbl 1075.14034
[22] Viro, O., Curves of degree 7, curves of degree 8 and the Ragsdale conjecture, Doklady Akademii Nauk SSSR, 254, 1305-1310, (1980) · Zbl 0462.14020
[23] O. Ya. Viro,Gluing of algebraic hypersurfaces, smoothing of singularities and construction of curves, Proceedings of the Leningrad International Topological Conference, Leningrad, Aug. 1982, Nauka, Leningrad, 1983, pp. 149-197 (Russian).
[24] O. Viro,Gluing of plane real algebraic curves and constructions of curves of degrees 6 and 7, Lecture Notes in Mathematics1060, Springer-Verlag, Berlin, 1984, pp. 187-200. · Zbl 0576.14031
[25] Viro, O. Ya., Real algebraic plane curves: constructions with controlled topology, Leningrad Mathemaical Journal, 1, 1059-1134, (1990) · Zbl 0732.14026
[26] O. Viro,Introduction to Topology of Real Algebraic Varieties, Preprint, appears in the internet at http://www.math.uu.se/ oleg/es/index.html.
[27] O. Viro,Patchworking real algebraic varieties, Preprint, appears in the internet at http://www.math.uu.se/ oleg/pw.ps.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.